MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-500-14 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the physician tried to deploy the pipeline but the distal end would not open.After the physician tried multiple attempts to get the pipeline open, the physician completed the surgery with another pipeline.The pipeline was positioned in a bend at the proximal section.More than 50% of the pipeline was deployed when it failed to open and the pipeline was resheathed more than 2 times.The pipeline was not used for an off-label use.The pipeline and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event. the patient was undergoing surgery for treatment of a saccular, unruptured right internal carotid artery (ica) aneurysm with a max d iameter of 6mm and a 3mm neck diameter.The landing zone artery size measurements were 4.2mm distally and 4.9mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered.The post procedure angiographic result was adequate. ancillary devices include a rist sheath, phenom plus guide catheter, aristotle 24 guidewire, and a phenom 27 microcatheter.
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler 200cm (m-83361).As found condition: the pipeline flex sheild embolization device was returned for analysis within a shipping box; within a plastic bio-pouch; and within a opened pipeline flex shield outer carton.Damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.However, the shrink tubing was found intact but pulled back from the proximal bumper.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline flex shield were found fully opened and moderately frayed.No other anomalies were observed.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.It was reported that ¿the pipeline had been resheathed more than 2 times¿.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.It's possible that the severe vessel tortuosity may have contributed to the catheter resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.